MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. VERSANT KPCR MOLECULAR SYSTEM SP; CLINICAL SAMPLE CONCENTRATOR

SIEMENS HEALTHCARE DIAGNOSTICS, INC. VERSANT KPCR MOLECULAR SYSTEM SP; CLINICAL SAMPLE CONCENTRATOR
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer noticed an increase in the incidence of low-positive determinations for the ftd sars-cov-2 assay.[fast track diagnostics (ftd) is a siemens healthineers company.] samples which had produced low-positive results in this assay over a three-day period ((b)(6) 2021) were re-tested using an alternate instrument system.7 of the samples which had previously tested positive during this period were found to be negative upon re-test.Specific patient data were not provided.Following these observations of discordant positive results, the versant kpcr molecular system sp (sample preparation instrument) was subjected to a cleaning/decontamination procedure, and improvement was observed in blank-sample testing.It is concluded that a likely nucleic-acid contamination occurred within the versant kpcr molecular system sp instrument during operator/assay interactions, leading to the observed elevation of results.No product malfunction was identified.No further evaluation of the product is required.Although there is no potential for serious injury in this case, an mdr will be reported to the fda as a requirement of the emergency use authorization (eua).Mdr 1219913-2021-000146 was filed for results generated on (b)(6) 2021; mdr 1219913-2021-00147 was filed for results generated on (b)(6) 2021 and mdr was filed for results generated on (b)(6) 2021.
 
Event or Problem Description
The customer observed falsely-elevated results for the ftd sars-cov-2 assay as a result of contamination of the versant kpcr molecular system sp.[fast track diagnostics (ftd) is a siemens healthineers company.] the samples in question were re-tested using an alternate system, and produced negative results, which were reported as correct.There are no known reports of patient intervention or adverse health consequences due to the discordant sars-cov-2 results.

Brand Name
VERSANT KPCR MOLECULAR SYSTEM SP
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11351252
Report Number1219913-2021-00148
Device Sequence Number14470520
Product Code JJH
UDI-Device Identifier00630414541457
UDI-Public00630414541457
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10282928
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1